Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 228, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 2, 2015, 7:40 PM CDT for Mercer County, Putnam County, Sullivan County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 2, 2015, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 162 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 8:15 PM CDT | TSTM WND DMG | 3 E Pollock, MO | 3 INCH DIAMETER TREE BRANCH BROKEN...50 MPH WINDS ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3927 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
522
WUUS53 KEAX 030040
SVREAX
MOC129-171-211-030130-
/O.NEW.KEAX.SV.W.0228.150803T0040Z-150803T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CENTERVILLE TO 8 MILES NORTHEAST OF MERCER...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...NEWTOWN...POLLOCK...LUCERNE...WORTHINGTON...LIVONIA...
HARRIS...POWERSVILLE...SOUTH LINEVILLE AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4056 9268 4053 9270 4052 9267 4046 9271
4043 9270 4041 9267 4039 9267 4039 9269
4035 9269 4034 9285 4032 9288 4025 9336
4027 9337 4027 9340 4058 9353 4059 9272
TIME...MOT...LOC 0040Z 319DEG 31KT 4067 9286 4059 9340
HAIL...1.00IN
WIND...60MPH
$$
LG3 follow-up statements
304
WWUS53 KEAX 030100
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT SUN AUG 2 2015
MOC129-171-211-030130-
/O.CON.KEAX.SV.W.0228.000000T0000Z-150803T0130Z/
MERCER MO-SULLIVAN MO-PUTNAM MO-
800 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN MERCER...NORTHERN SULLIVAN AND PUTNAM COUNTIES...
AT 759 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF LANCASTER TO 13 MILES EAST OF
MERCER...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...NEWTOWN...POLLOCK...LUCERNE...WORTHINGTON...LIVONIA...
HARRIS...POWERSVILLE...SOUTH LINEVILLE AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4056 9268 4053 9270 4052 9267 4046 9271
4043 9270 4041 9267 4039 9267 4039 9269
4035 9269 4034 9285 4032 9288 4025 9336
4027 9337 4027 9340 4058 9353 4059 9272
TIME...MOT...LOC 0059Z 319DEG 31KT 4056 9273 4048 9327
HAIL...1.00IN
WIND...60MPH
$$
LG982
WWUS53 KEAX 030118
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT SUN AUG 2 2015
MOC129-030127-
/O.CAN.KEAX.SV.W.0228.000000T0000Z-150803T0130Z/
MERCER MO-
818 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4035 9269 4034 9285 4032 9288 4027 9336
4043 9336 4051 9277
TIME...MOT...LOC 0117Z 319DEG 31KT 4045 9261 4037 9315
$$
MOC171-211-030130-
/O.CON.KEAX.SV.W.0228.000000T0000Z-150803T0130Z/
SULLIVAN MO-PUTNAM MO-
818 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN SULLIVAN AND SOUTHERN PUTNAM COUNTIES...
AT 817 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR QUEEN CITY TO 10 MILES SOUTHWEST OF UNIONVILLE...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...NEWTOWN...POLLOCK...HARRIS AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4035 9269 4034 9285 4032 9288 4027 9336
4043 9336 4051 9277
TIME...MOT...LOC 0117Z 319DEG 31KT 4045 9261 4037 9315
HAIL...0.88IN
WIND...60MPH
$$
LG929
WWUS53 KEAX 030130
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT SUN AUG 2 2015
MOC171-211-030138-
/O.EXP.KEAX.SV.W.0228.000000T0000Z-150803T0130Z/
SULLIVAN MO-PUTNAM MO-
830 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN AND SOUTHERN
PUTNAM COUNTIES WILL EXPIRE AT 830 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PLEASANT HILL.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SULLIVAN AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 845 PM.
LAT...LON 4035 9269 4034 9285 4032 9288 4027 9336
4043 9336 4051 9277
TIME...MOT...LOC 0127Z 319DEG 31KT 4045 9261 4037 9315
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:14 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 2, 6:14 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 PM CDT SUN AUG 2 2015 .DISCUSSION... Issued at 258 PM CDT SUN AUG 2 2015 Very warm temperatures and locally high moisture have been the main focus this afternoon, resulting in heat indices climbing into the mid 90s to lower 100s throughout the region. Surface heating has also resulted in steep low-level lapse rates and the recent development of isolated cu, but weak upper-level subsidence and a lack of surface focus, in addition to a weakness in lapse rates above 850 mb indicated on ACARS soundings, has so far squelched any potential deep convective initiation across the region. A weak cold front dropping southward across the region later this evening could provide enough lift for a few isolated storms to get going, but the front's slower than forecast progression and the diurnal decrease in instability after sunset may prevent widespread convection in the majority of the area, as hires models have also begun to indicate. Have delayed and reduced PoPs for this evening and tonight, and pulled any mention of storms east after midnight. A weak wave may push down on the nose of surface high pressure and the northern edge of the elevated thermal ridge on Monday, fueling storm development from eastern Nebraska through northern MO Monday afternoon through the early evening. Storm chances are relatively low, but a few isolated storms aren't out of the question as this weak feature pushes through the area. The aforementioned cold front will settle and become stalled across the region sometime on Monday, although its final position and how much it wavers across the CWA are still in question. This boundary will become the focus for convective activity in the days that follow. For Tuesday and Wednesday, temperatures are a blend of extremes rather than a true forecast, and represent an astounding range of possibilities depending on the position of the stalled frontal boundary and clouds/precipitation associated with said boundary. Greater than 50 PoPs seem reasonable Tuesday through at least the first half of Wednesday as a strong, slow-moving shortwave trough passes over the front, and at least 30 PoPs can't be ruled out stretching through Thursday depending on how long the front lingers in the region and how quickly the Tuesday/Wednesday wave departs. In the wake of the system late in the work week through the coming weekend, temperatures will be slow to recover but precipitation chances will generally decrease. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 606 PM CDT SUN AUG 2 2015 A line of convection along a frontal boundary is approaching the area from the northwest. These storms should weaken as they move into the region, but should still hold together long enough to impact the KC area with gusty winds for a few hours this evening. Otherwise, winds will become variable by the early morning hours before turning southerly by the afternoon. Scattered low-level clouds will begin to develop and persist through the remainder of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, Aug 2, 5:06 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 506 AM CDT SUN AUG 2 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 506 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN AREAS NEAR THE IOWA BORDER. SEVERE WEATHER IS NOT EXPECTED WITH THIS MORNINGS STORMS. THE CHANCE OF THUNDERSTORMS WILL SPREAD SOUTH LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN MISSOURI. THE STRONGEST OF STORMS WILL BE ABLE TO PRODUCE SMALL HAIL AND DAMAGING WINDS ALONG WITH TORRENTIAL RAIN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A THREAT OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY AND MONDAY NIGHT ACROSS NORTHERN MISSOURI...WITH THE CHANCE OF STORMS SPREADING ACROSS MUCH OF THE REGION TUESDAY. THEN THERE WILL BE SEVERAL CHANCES FOR MORE THUNDERSTORMS EACH DAY THROUGH FRIDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 29 min |
| Aug 2, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 37 min |
| Aug 2, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 32 min |
| Aug 2, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 42 min |
| Aug 2, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 49 min |
| Aug 2, 9:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 34 min |
| Aug 2, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 51 min |
| Aug 2, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Linn, Livingston | 43 min |
| Aug 2, 9:39 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Nodaway, Worth | 6 hr |
| Aug 2, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 30 min |
| Aug 2, 10:35 PM CDT | Special Weather Statement | EAX | Carroll | 25 min |
| Aug 2, 10:43 PM CDT | Special Weather Statement | EAX | Livingston | 32 min |
| Aug 2, 10:47 PM CDT | Special Weather Statement | EAX | Worth | 43 min |
| Aug 2, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 42 min |
| Aug 2, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 45 min |
| Aug 3, 12:05 AM CDT | Flash Flood Warning | EAX | Gentry, Nodaway | 6 hr |
| Aug 3, 12:17 AM CDT | Special Weather Statement | EAX | Mercer | 43 min |
| Aug 3, 12:27 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 48 min |
| Aug 3, 1:05 AM CDT | Special Weather Statement | EAX | Andrew | 25 min |
| Aug 3, 1:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 34 min |
| Aug 3, 2:37 AM CDT | Special Weather Statement | EAX | Gentry | 23 min |
| Aug 3, 4:40 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 7 days |
| Aug 3, 6:22 AM CDT | Special Weather Statement | EAX | DeKalb | 23 min |
| Aug 3, 7:32 AM CDT | Special Weather Statement | EAX | Clinton | 28 min |
| Aug 3, 11:14 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 46 min |
| Aug 3, 11:23 AM CDT | Special Weather Statement | EAX | Daviess | 37 min |
| Aug 3, 11:38 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb | 37 min |
| Aug 3, 11:40 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 35 min |
| Aug 3, 11:45 AM CDT | Areal Flood Advisory | EAX | Daviess, Harrison | 3 hr |
| Aug 3, 12:15 PM CDT | Special Weather Statement | EAX | Daviess | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.